Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 38, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 25, 2013, 8:00 PM CDT for 4 counties in North Dakota. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2013, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 25, 2013, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benson County, ND, Eddy County, ND, Ramsey County, ND, Towner County, ND
The radar
The Minot AFB radar (KMBX), 136 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:20 PM CDT | HAIL 1.25 | 4 Ssw Devils Lake, ND | HAIL FROM DIME TO HALF DOLLAR SIZED FELL NEAR THE SHOOTING START CASINO. |
| Jun 25, 8:55 PM CDT | TSTM WND GST 40 | Devils Lake, ND | |
| Jun 25, 8:55 PM CDT | HAIL 1 | 4 Ese Devils Lake, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS53 KFGF 260100
SVRFGF
NDC005-027-071-095-260145-
/O.NEW.KFGF.SV.W.0038.130626T0100Z-130626T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
800 PM CDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA...
CENTRAL EDDY COUNTY IN NORTHEAST NORTH DAKOTA...
WESTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...
SOUTHEASTERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 845 PM CDT
* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
DEVILS LAKE...AND MOVING NORTH AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRINSMADE AROUND 810 PM CDT.
DEVILS LAKE AND CRARY AROUND 815 PM CDT.
PENN AROUND 835 PM CDT.
CHURCHS FERRY AND WEBSTER AROUND 845 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MAZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND
FORKS.
&&
LAT...LON 4861 9914 4802 9856 4762 9895 4829 9939
TIME...MOT...LOC 0100Z 197DEG 10KT 4812 9911
HAIL...1.00IN
WIND...60MPH
$$
JR1 follow-up statement
747
WWUS53 KFGF 260125
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
825 PM CDT TUE JUN 25 2013
NDC027-260135-
/O.CAN.KFGF.SV.W.0038.000000T0000Z-130626T0145Z/
EDDY ND-
825 PM CDT TUE JUN 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EDDY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4861 9914 4802 9856 4785 9873 4785 9910
4829 9939
TIME...MOT...LOC 0125Z 197DEG 12KT 4810 9899
$$
NDC005-071-095-260145-
/O.CON.KFGF.SV.W.0038.000000T0000Z-130626T0145Z/
BENSON ND-RAMSEY ND-TOWNER ND-
825 PM CDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TOWNER...WESTERN RAMSEY AND EASTERN BENSON COUNTIES UNTIL 845 PM
CDT...
AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP
GRAFTON...AND MOVING NORTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRINSMADE AROUND 830 PM CDT.
DEVILS LAKE AROUND 835 PM CDT.
CRARY AROUND 840 PM CDT.
PENN AND WEBSTER AROUND 845 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CHURCHS FERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND
FORKS.
&&
LAT...LON 4861 9914 4802 9856 4785 9873 4785 9910
4829 9939
TIME...MOT...LOC 0125Z 197DEG 12KT 4810 9899
HAIL...1.00IN
WIND...60MPH
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:35 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 25, 6:35 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 635 PM CDT TUE JUN 25 2013 .UPDATE... ISSUED AT 628 PM CDT TUE JUN 25 2013 ONLY CHANGES THIS UPDATE WAS TO PUSH HIGHER POPS A BIT EAST BASED ON CURRENT RADAR TRENDS. WITH LACK OF SHEAR CONVECTION PULSES UP A FEW VOLUME SCANS THEN WEAKENS. STILL POTENTIAL FOR WIND...HAIL AND MAY END UP WITH POTENTIAL FLOODING ISSUES HOWEVER UPSTREAM CONVECTION WEST OF DVL WEAKENING. WILL CONTINUE TO MONITOR THROUGH THE EVENING. REMAINDER OF FORECAST OK. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 318 PM CDT TUE JUN 25 2013 THE MAIN CONCERN WILL BE SEVERE AND HEAVY RAIN POTENTIAL THIS EVENING AND OVERNIGHT. LAPS ANALYSIS INDICATING MLCAPE 3500-4500 J/KG ALONG SURFACE BOUNDARY ACROSS CENTRAL NORTH DAKOTA (WEST OF THE FA) WITH MLCAPE 2500-3500 J/KG ACROSS THE WESTERN FA. MLCIN IS NOW LESS THAN 10 J/KG ALONG THE BOUNDARY...BUT STILL AROUND 30 J/KG ACROSS THE WESTERN FA. WATER VAPOR IMAGERY INDICATES A MID-LEVEL TROUGH APPROACHING THIS AREA...AND SATELLITE IMAGERY INDICATING VERTICAL DEVELOPMENT ALONG THE SURFACE BOUNDARY. CONVECTIVE INITIATION SEEMS CERTAIN. ALTHOUGH DEEP LAYER SHEAR IS VERY WEAK...AOB 20 KNOTS...THE VERY STRONG INSTABILITY SHOULD BE ABLE TO PROMOTE SEVERE STORMS INTO THE EVENING HOURS. WILL INCLUDE T+ (SEVERE) FOR AREAS WEST OF THE VALLEY WHERE STORMS ARE EXPECTED THIS EVENING. SEVERE THREAT SHOULD BE LIMITED DURING THE OVERNIGHT HOURS DUE TO WEAK DEEP LAYER SHEAR AND LACK OF A LOW LEVEL JET. THE OTHER THREAT WILL BE HEAVY RAIN POTENTIAL...AND KEPT THE MENTION IN THE FORECAST. HI-RES MODELS CONTINUE TO INDICATE THAT THE ENTIRE THUNDERSTORM COMPLEX WILL BECOME MORE PROGRESSIVE THIS EVENING...WHICH SHOULD LIMIT THE AREAL COVERAGE OF HEAVY RAIN. WILL MONITOR AND MAY NEED A FLASH FLOOD WATCH IF CONDITIONS INDICATE THAT AREAS ACROSS THE SOUTHERN FA (WHERE THE MOST RAIN OCCURRED LAST WEEK) ARE TO BE AFFECTED WITH A FEW HOURS OF MULTIPLE SLOW MOVING STORMS. WEDNESDAY-WEDNESDAY NIGHT...LOW LEVEL BOUNDARY WILL BE NEAR THE NE FA AND MODELS UNCERTAIN HOW QUICKLY THIS FEATURE WILL BE ABLE TO PROPAGATE EASTWARD. KEPT CHANCE POPS ACROSS THIS AREA. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 318 PM CDT TUE JUN 25 2013 THURSDAY-FRIDAY...NORTHWEST FLOW ALOFT WILL BEGIN TO DEVELOP. AFTERNOON SHOWERS (ISOLD TSTMS) POSSIBLE DEPENDING ON WHERE COLD POOL ALOFT SETS UP...AND DEGREE OF LOW LEVEL MOISTURE. EXPECT BREEZY AFTERNOONS AND TEMPERATURES NEAR NORMAL VALUES. FRIDAY NIGHT-TUESDAY...LONG RANGE MODELS ARE CONSISTENT IN DEPICTING AN AMPLIFIED WESTERN CONUS RIDGE DURING THE EXTENDED PERIOD...WHICH WILL RESULT IN NORTHWEST FLOW ALOFT ACROSS THE FA. A DEPARTING SHRTWV TROF FROM FRIDAY NIGHT INTO SATURDAY SHOULD PRODUCE SOME LINGERING CLOUDS AND SHOWERS ACROSS NORTHWEST MN ON SATURDAY. GENLY DRY CONDITIONS ARE EXPECTED SUNDAY INTO MONDAY. A RETROGRADING WESTERN RIDGE WILL ALLOW SOMEWHAT COOLER AIR TO DROP INTO THE AREA FROM CENTRAL CANADA...WITH TEMPERATURES SLIGHTLY BELOW SEASONAL NORMALS. BY TUESDAY... THE NEXT APPROACHING SHRTWV TROF SHOULD PRODUCE AREAS OF SHOWERS AND THUNDERSTORMS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 630 PM CDT TUE JUN 25 2013 MAIN CHALLENGE WILL BE TIMING CONVECTION AS LINE PROPAGATES SLOWLY EAST. NOT SURE HOW THIS WILL PAN OUT. UNLESS LINE BEGINS TO BOW WITH WIND THREAT WILL BE SOME TIME BEFORE REACHING THE VALLEY. FOR THIS ONLY MENTIONED T VCNTY AT GFK AND FAR. WILL MONITOR AND UPDATE THROUGH THE EVENING AS NECESSARY. && .HYDROLOGY... ISSUED AT 100 PM CDT TUE JUN 25 2013 THE RED RIVER AT WAHPETON HAS CRESTED AND THE RIVER LEVEL HAS RECEDED BACK TO MINOR FLOOD STAGE. THE SHEYENNE AT HARWOOD WILL EASE BELOW FLOOD STAGE THIS AFTERNOON. OTHERWISE...MINOR FLOODING CONTINUES AT FARGO...SABIN... DILWORTH AND WEST FARGO. SOME LOCALIZED HEAVY RAINFALL IS POSSIBLE TONIGHT...WHICH COULD IMPACT RIVER STAGES IF IT FALLS OVER ALREADY SWOLLEN RIVERS IN THE SOUTHERN RED RIVER VALLEY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...VOELKER SHORT TERM...TG LONG TERM...TG/GUST AVIATION...VOELKER HYDROLOGY...WJB
Hazardous weather outlook, Jun 25, 5:57 AM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 557 AM CDT TUE JUN 25 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 557 AM CDT TUE JUN 25 2013 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MOST OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL NORTH DAKOTA THIS AFTERNOON...THEN MOVE EAST TONIGHT. THE MAIN THREAT FOR SEVERE STORMS WILL BE IN THE DEVILS LAKE BASIN INTO SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA FROM 4 PM UNTIL 10 PM...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT THE AREA TONIGHT...ALONG WITH SOME FLOODING POSSIBLE WHERE STORMS PERSIST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWEST MINNESOTA BY WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH SOME SMALL HAIL AND HEAVY RAIN IS POSSIBLE WEDNESDAY AFTERNOON IN NORTHWEST MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. DK
In the hours before
Local storm report, Jun 25, 7:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
744 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 9 S CASSELTON 46.77N 97.21W
06/25/2013 E1.00 INCH CASS ND STORM CHASER
&&
HOPKINSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 64 min |
| Jun 25, 7:53 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 52 min |
| Jun 25, 8:15 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 45 min |
| Jun 25, 8:44 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 61 min |
| Jun 25, 9:03 PM CDT | Special Weather Statement | FGF | Cass, Traill | 57 min |
| Jun 25, 9:11 PM CDT | Areal Flood Advisory | FGF | Cass | 10 hr |
| Jun 25, 9:16 PM CDT | Special Weather Statement | FGF | Ramsey | 59 min |
| Jun 25, 9:23 PM CDT | Areal Flood Advisory | FGF | Richland | 10 hr |
| Jun 25, 9:32 PM CDT | Flash Flood Warning | FGF | Barnes, Cass | 12 hr |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 48 min |
| Jun 25, 10:34 PM CDT | Special Weather Statement | FGF | Grand Forks | 56 min |
| Jun 25, 10:42 PM CDT | Flash Flood Warning | FGF | Richland | 63 min |
| Jun 25, 10:54 PM CDT | Flash Flood Warning | FGF | Richland | 11 hr |
| Jun 25, 10:58 PM CDT | Tornado Warning | FGF | Richland | 47 min |
| Jun 25, 11:39 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 51 min |
| Jun 26, 12:02 AM CDT | Special Weather Statement | FGF | Grand Forks | 43 min |
| Jun 26, 12:35 AM CDT | Severe Thunderstorm Warning | FGF | Cass, Grand Forks, Traill | 55 min |
| Jun 26, 6:49 AM CDT | River Flood Warning | FGF | Cass | 3 days |
| Jun 26, 9:43 AM CDT | Areal Flood Warning | FGF | Richland | 26 hr |
| Jun 26, 9:59 AM CDT | Areal Flood Advisory | FGF | Cass | 26 hr |
| Jun 26, 10:57 AM CDT | River Flood Warning | FGF | Traill | 8 days |
| Jun 26, 10:57 AM CDT | River Flood Warning | FGF | Grand Forks | 9 days |
| Jun 26, 10:57 AM CDT | River Flood Warning | FGF | Grand Forks, Walsh | 10 days |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.